| Model Number |
N/A |
| Medical Device Problem Code |
Disconnection (1171)
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
06/30/2016
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).Investigation / evaluation: during the course of the investigation, a review of the complaint history, quality control, device history record, documentation, drawing, specifications, and trends of the product was conducted.No product was returned to assist in the investigation.There was not any evidence to suggest that the product was manufactured out of specification.Based on the information provided and the results of our investigation, we are unable to determine with certainty the root cause for the difficulty experienced.The appropriate personnel have been notified and we will continue to monitor for similar complaints.Per the quality engineering risk assessment (qera) no further action is required.
Event or Problem Description
During a percutaneous transhepatic cholangiography (ptc) and drain insertion procedure on the (b)(6) male patient with pre-existing condition of biliary obstruction, the coaxial set was inserted over the wire without issue.In addition, the inner stylet needle was removed and a.035 wire was inserted through the plastic outer sheath.However, as the sheath was being removed over the wire, the hub disconnected from the catheter.The catheter portion had traveled along the wire and was unable to be retrieved using fingers or forceps.The physician was required to use diathermy and make a larger incision to visualize the catheter tubing.The physician was able to snare a small section at the tip and was able to anchor using a suture and remove it by pulling the suture over the wire.The incision was sutured and the procedure was completed.
Additional Manufacturer Narrative
(b)(4): investigation / evaluation: during the course of the investigation, a review of the complaint history, quality control, device history record, documentation, drawing, specifications, and trends of the product was conducted.No product was returned to assist in the investigation.There was not any evidence to suggest that the product was manufactured out of specification.Based on the information provided and the results of our investigation, we are unable to determine with certainty the root cause for the difficulty experienced.The appropriate personnel have been notified and we will continue to monitor for similar complaints.Per the quality engineering risk assessment (qera) no further action is required.
Event or Problem Description
Additional Manufacturer Narrative
A review of the complaint history, device history record, specifications, documentation, drawing, manufacturing instructions, trends, and quality control documentation review of the device was conducted during the investigation.One used sheath from the npas-100 set was returned for investigation.During visual inspection of the complaint device, the flare was found to be extremely distorted and flattened.There appeared to be markings from a hemostat and the flare was split.Due to the flattening of the flare, a flare gauge was not used for dimensional verification.It is unclear as to whether the flare damage had only occurred during the retrieval process, or if the flare had also been damaged due to the device meeting resistance beyond its intended design.Based on the investigation, there is no indication that the product was not manufactured to specification, there is no information that indicates use error.Without additional information, a definitive root cause cannot be established.This mdr is being filed after the associated complaint was reviewed under remediation protocol cap008, complaint/mdr retrospective review and remediation and reassessed as reportable.Additional complaint investigation and record remediation was not performed.